Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and anxiety
Jul 9, 2009

What might you be able to tell me about Sustiva and a potential strong anxiety side-effect. I am 44-year old, extremely healthy (aside from the anxiety), and living with HIV for about 25 years. I have been taking Sustiva for about 6-7 years now, and it seems to be doing it's job with my HIV. But I can't help feeling that it has exacerbated what may be a predisposition to anxiety. The dreams are fine (I even enjoy them). I have become more and more anxious over the last few years - not every moment of the day, but regularly and sometimes quite intensely. I am currently taking 20mg of Celexa, and the new psychiatrist I am seeing just told me to increase this to 30, and then possibly 40mg. My health care provider, who has done an amazing job for me, acknowledges that Sustiva may be a cause of my increased anxiety, even after having been on it for several years, but this is of course hard to quantify. I realize that every HIV drug has it's side-effects, and I don't want to do away with a med that is helping me only to realize that it may not have been the culprit anyway. Please help!

Response from Dr. Henry

The only way to tell for sure is to have a trial period on an alternative regimen such as raltegravir or boosted-PU basead regimen depending on prior treatment and resistance history. You should be able to know what happened to the anxiety level after 4-6 weeks and then can make a decision about whether to go back to the efavirenz (Susitva) or stay with new regimen.KH



Previous
One month with Rash
Next
How fast should cd4 rise? Blood test results...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement